CSN Login
Members Online: 6

You are here

delayed skin rash after oxaliplatin

taraHK
Posts: 1961
Joined: Aug 2003

Sorry -- another oxaliplatin-related post from me!

I broke out in an angry rash on my lower face/neck (which later spread a little to tummy, back, inner arms). This occurred more than 24 hrs afte my 2 hr oxaliplatin infusion. (I've had oxaliplatin many times before, but never this rash). My oncologist says it is rare to have a delayed allergic reaction to oxaliplatin (usually occurs immediately or in first 4 hrs). But I cannot trace anything else that could have led to this.

The rash is under control now (antihistamine, steroid) but I wonder if anyone else has experienced this. (I do get a subtle redness around my nose/mouth after oxaliplatin -- but nothing like this before.....)

Thanks in advance
Tara

crazylady
Posts: 544
Joined: Jun 2004

Hi Tara,

I also had a reaction to oxilaplation more than 24 hours after receiving it. Mine was not a rash, but severe itching that kept me up all night. I had been on oxilaplatin for a long time, more than 12 treatments and never had anything other than the usual side effects. I thought my oncologist would thing I was nuts, but he said that it was an allergic reaction and I never had oxilaplatin again. He didn't want to take any chances.

Are you premedicated with benadryl before infusion? I know that sometimes that will prevent a reaction.

I have no doubt that your rash was caused by the oxilapltin. A lot of times I will complain about something and my oncologist will tell me that it's not caused by chemo only to find out that a lot of people on the board have experienced the same thing.

I hope that you have no further reactions.

Take care,
Jamie

taraHK
Posts: 1961
Joined: Aug 2003

Thank you, Jamie -- that was exactly what I needed to hear. I have had the same experience with my oncologist (whom I love) -- I have an "odd" side effect, which he hasn't heard reported -- and then I find out from this board that others have experienced it. (Like 3 weeks ago, I had leg cramps -- and 4 people on this board had also experienced). This board is SUCH a wealth of information. I don't knock my oncologist -- but he can only rely on his own experience and what he reads about in journals.

I'm not sure what will happen with me for future rounds. He is talking about upping the premeds (antihistamine plus steroid). At the moment, I'm inclined to stop the oxaliplatin - but we will see.

BTW -- my rash was also very itchy - very! I have sensitive skin and am prone to rashes -- so it sounds like our reactions were somewhat similar.

Thanks again for your prompt response.

Best wishes,
Tara

Subscribe to Comments for "delayed skin rash after oxaliplatin"